Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 323, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 29, 2011, 5:33 PM MDT for Sheridan County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2011, 5:33 PM MDT (23:33 UTC)
- Expired
- Aug 29, 2011, 6:30 PM MDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Sheridan County, NE
The radar
The Rapid City radar (KUDX), 164 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
919 WUUS53 KLBF 292333 SVRLBF NEC161-300030- /O.NEW.KLBF.SV.W.0323.110829T2333Z-110830T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 533 PM MDT MON AUG 29 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 630 PM MDT * AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...OR NEAR HAY SPRINGS...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 250 CROSSING THE NIOBRARA RIVER AROUND 550 PM MDT. HIGHWAY 27 CROSSING THE NIOBRARA RIVER AROUND 610 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY 27 MILE MARKER 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER... INCLUDING LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A BASEMENT. && LAT...LON 4291 10278 4277 10211 4236 10209 4240 10276 TIME...MOT...LOC 2332Z 278DEG 32KT 4263 10268 WIND...HAIL 60MPH 1.00IN $$ BUTTLER
2 follow-up statements
511 WWUS53 KLBF 292356 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 556 PM MDT MON AUG 29 2011 NEC161-300030- /O.CON.KLBF.SV.W.0323.000000T0000Z-110830T0030Z/ SHERIDAN NE- 556 PM MDT MON AUG 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SHERIDAN COUNTY UNTIL 630 PM MDT... AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 250 CROSSING THE NIOBRARA RIVER...OR 10 MILES SOUTH OF RUSHVILLE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BILLYS LAKE AROUND 630 PM MDT. OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HIGHWAY 27 MILE MARKER 200. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4291 10278 4277 10211 4236 10209 4240 10276 TIME...MOT...LOC 2356Z 285DEG 28KT 4257 10246 WIND...HAIL 60MPH <.75IN $$ BUTTLER
475 WWUS53 KLBF 300029 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 629 PM MDT MON AUG 29 2011 NEC161-300039- /O.EXP.KLBF.SV.W.0323.000000T0000Z-110830T0030Z/ SHERIDAN NE- 629 PM MDT MON AUG 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SHERIDAN COUNTY WILL EXPIRE AT 630 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4291 10278 4277 10211 4236 10209 4240 10276 TIME...MOT...LOC 0029Z 285DEG 28KT 4250 10212 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:05 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 29, 2:05 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT MON AUG 29 2011 .SYNOPSIS... H5 RIDGE OVER WESTERN CONUS. WAVE OVER NORTHERN PLAINS WITH SHOWERS AND THUNDERSTORMS FROM THE DAKOTAS TO KANSAS. IRENE HAS LIFTED NORTH INTO CANADA. && .DISCUSSION... GFS CONTINUES TO OUT PE FORM NAM AND WILL TREND MORE TOWARDS GFS FOR THE FORECAST. PARTIAL CLEARING OVER THE WEST HAS CONTINUED TO DESTABILIZE ATMOSPHERE AND SECONDARY WAVE BEGINNING TO KICK OUT OF THE ROCKIES. PLENTY OF MOISTURE IN PLACE BUT COOLER AIR OVER CENTRAL CWA STRONGER CAP. STORMS TO BECOME ELEVATED TONIGHT THOUGH AS THEY MOVE TO THE EAST. SHOWERS ENDING OVER NORTH CENTRAL TUESDAY AFTERNOON EVENING. TEMPERATURES TO REBOUND SOME ON TUESDAY AND THEN MORE WEDNESDAY THROUGH THURSDAY AS UPPER RIDGE MOVES EAST AND TROUGH BUILDS INTO THE WESTERN CONUS. COLD FRONT TO PUSH ACROSS THE FORECAST AREA ON THURSDAY. GOOD MOISTURE ADVECTION AHEAD OF THIS SYSTEM AND STRONG LIFT WITH FRONT. HAVE UPPED POPS ACROSS THE AREA. 10F TO 15F COOLER ON FRIDAY. SECONDARY COLD SURGE SATURDAY BUT MAINLY DRY TEMPERATURES INTO THE 70S SUNDAY AND MONDAY AND HAVE TRENDED TEMPERATURES DOWNWARD. && .AVIATION... THROUGH 12Z TUESDAY...SHOWERS AND THUNDERSTORMS HEADLINE THE AVIATION DISCUSSION TODAY. A DISTURBANCE WILL CONTINUE TO PUSH EAST FROM THE HIGHER TERRAIN OF CENTRAL WYOMING INTO WESTERN NEBRASKA THIS AFTERNOON AND TONIGHT. ALREADY THE EFFECTS OF THIS WAVE HAVE BEEN FELT WITH INCREASING MID AND HIGH LEVEL CLOUDS...ALONG WITH ISOLATED SHOWERS. CURRENT THINKING IS THAT ADDITIONAL SHOWERS WILL DEVELOP LATER THIS AFTERNOON/TONIGHT AS CONVERGENCE ALONG A SURFACE TROUGH DEVELOPS OVER THE PANHANDLE OF NEBRASKA. THIS AREA OF CONVERGENCE WILL PUSH EAST INTO THE NIGHT...WITH THE ASSOCIATED PRECIPITATION THREAT SHIFTING EAST AS WELL. TRENDED THE HIGHEST POPS USING GUIDANCE FROM NEAR TERM SOLUTIONS...BUT ONLY HAVE ENOUGH CONFIDENCE TO INCLUDE -SHRA AT THE VTN TERMINAL AFTER 03Z. FOR LBF...CONFIDENCE IS LOWER...SO WILL FORGO THE MENTION FOR NOW. IF STORMS ARE TO DEVELOP ALONG THE SURFACE TROUGH...SOME OF WHICH MAY GO SEVERE WITH LARGE HAIL AND HEAVY RAINFALL THE PRIMARY THREATS. THE HIGHEST THREAT OF SEVERE WEATHER WILL REMAIN OVER THE PANHANDLE OF WESTERN NEBRASKA TODAY AND TONIGHT...AS INSTABILITY FURTHER EAST IS LACKING. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...JACOBS
Hazardous weather outlook, Aug 29, 2:20 PM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT MON AUG 29 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-302030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 320 PM CDT MON AUG 29 2011 /220 PM MDT MON AUG 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS CAPABLE OF LARGE HAIL...STRONG WIND GUSTS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE THIS EVENING OVER THE EASTERN PANHANDLE OF NEBRASKA. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...THE GREATEST THREAT OF STORMS WILL REMAIN WEST OF HIGHWAY 61. ACROSS THE SAND HILLS AND NORTH CENTRAL NEBRASKA...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE OVERNIGHT. HEAVY RAINFALL WITH SMALL HAIL REMAIN THE PRIMARY THREATS FROM ANY STORM THAT DEVELOPS EAST OF HIGHWAY 61. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXTREME FIRE DANGER COULD DEVELOP WEDNESDAY AND THURSDAY AS RELATIVE HUMIDITY FALLS TO BETWEEN 10 AND 20 PERCENT AND SOUTH WINDS GUST TO 25 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JACOBS
In the hours before
Special weather statement, Aug 29, 1:49 PM MDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 149 PM MDT MON AUG 29 2011 NEZ022-056-292030- DEUEL NE-GARDEN NE- 149 PM MDT MON AUG 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARDEN AND DEUEL COUNTIES UNTIL 230 PM MDT... AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF LODGEPOLE...OR 18 MILES WEST OF CHAPPELL...MOVING EAST NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHAPPELL... OSHKOSH... INTERSECTION OF HIGHWAY 27 AND 9 MILE ROAD... INTERSTATE 80 MILE MARKER 80 THROUGH 100... HIGHWAY 27 MILE MARKER 100... HIGHWAY 30 MILE MARKER 100... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Aug 29, 4:21 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 521 PM CDT MON AUG 29 2011 NEZ058-069-292315- CHASE NE-PERKINS NE- 421 PM MDT MON AUG 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES UNTIL 515 PM MDT... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF VENANGO...OR 13 MILES SOUTHEAST OF JULESBURG...MOVING EAST SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANT... IMPERIAL... VENANGO... BRANDON... WILD HORSE SPRING... HIGHWAY 61 MILE MARKER 60... HIGHWAY 61 MILE MARKER 50... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:12 PM MDT | Severe Thunderstorm Warning | LBF | Deuel | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.